MAUDE Adverse Event Report: RAYNHAM BULK SURG PAT 1/2 X 1/2; OEM PATTIES & STRIPS

RAYNHAM BULK SURG PAT 1/2 X 1/2; OEM PATTIES & STRIPS
Model Number 245404
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported a surgical pattie's (245404) x-ray detectable tab is easily removed.Issue was discovered prior to use.No patient injury reported.
 
Additional Manufacturer Narrative
Surgical pattie was not returned for evaluation; however, photos were provided: dhr - there is no indication that the production process may have contributed to this complaint.All test results passed procedural specifications.Failure analysis - product was not returned for failure analysis, but a picture was provided for the investigation.The picture appears to depict the separation of one of the patties strings but does not appear to show any defects with the reported failure of the detectable x-ray.Therefore the complaint condition could not be confirmed.Root cause - the root cause is undetermined and was unable to be confirmed in the complaint evaluation.Proper finished goods testing was performed prior to release.Product was not received for analysis and the investigation could not confirm the complaint.Pictures were provided for the investigation but do not appear to confirm the failure of "detectable tab easily removed".The picture shows the separation of one of the patties strings but not the detectable x-ray.A device history record (dhr) review and trending were performed as part of the evaluation.A corrective action was previously implemented for preventative actions to minimize "string issues." at this time, no adverse trend was identified.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Surgical patties were returned for evaluation: dhr - there is no indication that the production process may have contributed to this complaint.All test results passed procedural specifications.Failure analysis - complaint sample received, and complaint confirmed: 1/2 x 1/2 patties presenting with x-ray which easily peels off.During production, x-ray material is ultrasonically welded to cottonoid material to create a pattie.On the hybrid machines, 10 patties are made into a stack and inspected by an operator.The operator visually verifies proper weld of the x-ray to the pattie.Every 100 cards the operator also does a full inspection on a pattie including pull test and physical peel of x-ray.The operator did not properly inspect the card resulting in a poorly welded stack of patties being passed.The operators listed in the traveler will be retrained to the inspection procedure.The traveler was reviewed, and the recorded machine settings were found to meet specifications.All calibrations were current and met spec.The machine was reviewed in its current state and all product was found acceptable.No presence of peeling x-ray found in current production.Root cause - the root cause is undetermined and was unable to be confirmed in the complaint evaluation.Product was received for analysis and the investigation could confirm the complaint.Per the failure analyst: the operator did not properly inspect the card resulting in a poorly welded stack of patties being passed.The operators listed in the traveler will be retrained to the inspection procedure.
 
Additional Manufacturer Narrative
Updated fields: updated fields: d4, g3, g6, h2, h3, h6, h10.Complaint sample was returned for evaluation: dhr - there is no indication that the production process may have contributed to this complaint.All test results passed procedural specifications.Failure analysis - complaint sample received, and complaint confirmed: 1/2 x 1/2 patties presenting with x-ray which easily peels off.During production, x-ray material is ultrasonically welded to cottonoid material to create a pattie.On the hybrid machines, 10 patties are made into a stack and inspected by an operator.The operator visually verifies proper weld of the x-ray to the pattie.Every 100 cards the operator also does a full inspection on a pattie including pull test and physical peel of x-ray.The operator did not properly inspect the card resulting in a poorly welded stack of patties being passed.The operators listed in the traveler will be retrained to the inspection procedure.Therefore, the complaint condition could be confirmed.Root cause - per the complaint background, ¿blue strips were falling off and easy to remove¿.The root cause is undetermined and was unable to be confirmed in the complaint evaluation.Possible root cause(s): environmental conditions (excessive humidity), insufficient x-ray elevator pressure, improper welding parameters, or operator error.Per the failure analyst - the operator did not properly inspect the card resulting in a poorly welded stack of patties being passed.The operators listed in the traveler will be retrained to the inspection procedure.Based on a retrospective review of surgical pattie complaints, received over the past 6 months (i.E.- october 2022 thru march 2023), a capa (corrective and preventive action) has been opened to formally investigate the negative trend of failures identified.As stated in the root cause analysis: ¿blue strips were falling off and easy to remove¿, the root cause is undetermined.Based on the dhr review that was conducted, confirming that all inspection and test steps were completed and documented appropriately by the operator, it is concluded that the operator executed the process in compliance with the documented process and procedures.¿ the statement that the operator did not properly inspect the card resulting in a poorly welded stack of patties being passed was a conclusion drawn by the failure analyst based on their opinion, however not supported by the investigation facts.¿ following this review, the conclusion statements for mfg#301433403830-2023-00007 submitted on march 28, 2023 was not substantiated with documentary evidence and is being updated to reflect the above information.
 
Event or Problem Description
N/a.

Brand Name
BULK SURG PAT 1/2 X 1/2
Common Device Name
OEM PATTIES & STRIPS
Manufacturer (Section D)
RAYNHAM
325 paramount drive
325 paramount drive
raynham MA
Manufacturer (Section G)
RAYNHAM
325 paramount drive
raynham MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key16235022
Report Number3014334038-2023-00007
Device Sequence Number20550644
Product Code HBA
UDI-Device Identifier10381780513377
UDI-Public10381780513377
Combination Product (Y/N)N
PMA/510(K) Number
K880402
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number245404
Device Catalogue Number245404
Device Lot Number6560930
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/06/2023
Supplement Date Received by Manufacturer03/08/2023
04/05/2023
Initial Report FDA Received Date01/24/2023
Supplement Report FDA Received Date03/28/2023
04/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown